Annales de l'Institut Henri Poincaré, Probabilités et Statistiques

Limit theorem for random walk in weakly dependent random scenery

Nadine Guillotin-Plantard and Clémentine Prieur

Full-text: Open access

Abstract

Let S=(Sk)k≥0 be a random walk on ℤ and ξ=(ξi)i∈ℤ a stationary random sequence of centered random variables, independent of S. We consider a random walk in random scenery that is the sequence of random variables (Un)n≥0, where

Un=∑k=0nξSk, n∈ℕ.

Under a weak dependence assumption on the scenery ξ we prove a functional limit theorem generalizing Kesten and Spitzer’s [Z. Wahrsch. Verw. Gebiete 50 (1979) 5–25] theorem.

Résumé

Soit S=(Sk)k≥0 une marche aléatoire sur ℤ et ξ=(ξi)i∈ℤ une suite stationnaire de variables aléatoires centrées, indépendante de S. Nous considérons une marche aléatoire en scène aléatoire définie par la suite de variables aléatoires (Un)n≥0=(∑k=0nξSk)n≥0. Sous une hypothèse de dépendance faible portant sur la scène ξ, nous montrons un théorème de la limite centrale fonctionnel généralisant le théorème de Kesten et Spitzer [Z. Wahrsch. Verw. Gebiete 50 (1979) 5–25].

Article information

Source
Ann. Inst. H. Poincaré Probab. Statist., Volume 46, Number 4 (2010), 1178-1194.

Dates
First available in Project Euclid: 4 November 2010

Permanent link to this document
https://projecteuclid.org/euclid.aihp/1288878342

Digital Object Identifier
doi:10.1214/09-AIHP353

Mathematical Reviews number (MathSciNet)
MR2744890

Zentralblatt MATH identifier
1219.60022

Subjects
Primary: 60F05: Central limit and other weak theorems 60G50: Sums of independent random variables; random walks 62D05: Sampling theory, sample surveys
Secondary: 37C30: Zeta functions, (Ruelle-Frobenius) transfer operators, and other functional analytic techniques in dynamical systems 37E05: Maps of the interval (piecewise continuous, continuous, smooth)

Keywords
Random walks Random scenery Weak dependence Limit theorem Local time

Citation

Guillotin-Plantard, Nadine; Prieur, Clémentine. Limit theorem for random walk in weakly dependent random scenery. Ann. Inst. H. Poincaré Probab. Statist. 46 (2010), no. 4, 1178--1194. doi:10.1214/09-AIHP353. https://projecteuclid.org/euclid.aihp/1288878342


Export citation

References

  • [1] A. D. Barbour, R. M. Gerrard and G. Reinert. Iterates of expanding maps. Probab. Theory Related Fields 116 (2000) 151–180.
  • [2] H. C. P. Berbee. Random Walks with Stationary Increments and Renewal Theory. Math. Cent. Tracts. Amsterdam, 1979.
  • [3] P. Billingsley. Convergence of Probability Measures. Wiley, New York–London–Sydney, 1968.
  • [4] E. Bolthausen. A central limit theorem for two-dimensional random walks in random sceneries. Ann. Probab. 17 (1989) 108–115.
  • [5] A. N. Borodin. Limit theorems for sums of independent random variables defined on a transient random walk. Investigations in the theory of probability distributions, IV. Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI) 85 (1979) 17–29, 237, 244.
  • [6] A. N. Borodin. A limit theorem for sums of independent random variables defined on a recurrent random walk. Dokl. Akad. Nauk. SSSR 246 (1979) 786–787.
  • [7] B. Cadre. Etude de convergence en loi de fonctionnelles de processus: Formes quadratiques ou multilinéaires aléatoires, Temps locaux d’intersection de marches aléatoires, Théorème central limite presque sûr. Ph.D. dissertation, Université Rennes 1, 1995.
  • [8] X. Chen and D. Khoshnevisan. From charged polymers to random walk in random scenery. Preprint, 2008. Available at http://www.math.utk.edu/~xchen/publications.html.
  • [9] P. Collet, S. Martinez and B. Schmitt. Exponential inequalities for dynamical measures of expanding maps of the interval. Probab. Theory Related Fields 123 (2002) 301–322.
  • [10] J. Dedecker and C. Prieur. New dependence coefficients. Examples and applications to statistics. Probab. Theory Related Fields 132 (2005) 203–236.
  • [11] J. Dedecker, P. Doukhan, G. Lang, J. R. Leon, S. Louhichi and C. Prieur. Weak Dependence: With Examples and Applications. Lect. Notes in Stat. 190. Springer, New York, 2007.
  • [12] R. L. Dobrushin and P. Major. Non-central limit theorems for non-linear functionals of Gaussian fields. Z. Wahrsch. Verw. Gebiete 50 (1979) 27–52.
  • [13] C. Dombry and N. Guillotin-Plantard. Discrete approximation of a stable self-similar stationary increments process. Bernoulli 15 (2009) 195–222.
  • [14] P. Doukhan and S. Louhichi. A new weak dependence condition and applications to moment inequalities. Stochastic Process. Appl. 84 (1999) 313–342.
  • [15] N. Guillotin-Plantard and A. Le Ny. Transient random walks on 2d-oriented lattices. Theory Probab. Appl. 52 (2007) 815–826.
  • [16] N. Guillotin-Plantard and A. Le Ny. A functional limit theorem for a 2d-random walk with dependent marginals. Electron. Comm. Probab. 13 (2008) 337–351.
  • [17] N. Guillotin-Plantard and C. Prieur. Central limit theorem for sampled sums of dependent random variables. ESAIM P&S. To appear.
  • [18] F. Hofbauer and G. Keller. Ergodic properties of invariant measures for piecewise monotonic transformations. Math. Z. 180 (1982) 119–140.
  • [19] H. Kesten and F. Spitzer. A limit theorem related to a new class of self-similar processes. Z. Wahrsch. Verw. Gebiete 50 (1979) 5–25.
  • [20] T. G. Kurtz and P. Protter. Wong-Zakai corrections, random evolutions, and numerical schemes for SEDs. In Stochastic Analysis 331–346. Academic Press, Boston, MA, 1991.
  • [21] R. Lang and N. X. Xanh. Strongly correlated random fields as observed by a random walker. Probab. Theory Related Fields 64 (1983) 327–340.
  • [22] A. Lasota and J. A. Yorke. On the existence of invariant measures for piecewise monotonic transformations. Trans. Amer. Math. Soc. 186 (1974) 481–488.
  • [23] M. Maejima. Limit theorems related to a class of operator-self-similar processes. Nagoya Math. J. 142 (1996) 161–181.
  • [24] F. Merlevède and M. Peligrad. On the coupling of dependent random variables and applications. In Empirical Process Techniques for Dependent Data 171–193. Birkhäuser, Boston, MA, 2002.
  • [25] T. Morita. Local limit theorem and distribution of periodic orbits of Lasota–Yorke transformations with infinite Markov partition. J. Math. Soc. Japan 46 (1994) 309–343.
  • [26] Y. A. Rozanov and V. A. Volkonskii. Some limit theorems for random functions I. Theory Probab. Appl. 4 (1959) 178–197.
  • [27] F. L. Spitzer. Principles of Random Walks, 2nd edition, Springer, New York, 1976.
  • [28] S. A. Utev. Central limit theorem for dependent random variables. Probab. Theory Math. Statist. 2 (1990) 519–528.